Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 

 

Wavelet constructions in non-linear dynamics


Authors: Dorin Ervin Dutkay and Palle E.T. Jorgensen
Journal: Electron. Res. Announc. Amer. Math. Soc. 11 (2005), 21-33
MSC (2000): Primary 60G18; Secondary 42C40, 46G15, 42A65, 28A50, 30D05, 47D07, 37F20
Published electronically: March 7, 2005
MathSciNet review: 2122446
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct certain Hilbert spaces associated with a class of non-linear dynamical systems $X$. These are systems which arise from a generalized self-similarity and an iterated substitution. We show that when a weight function $W$ on $X$ is given, then we may construct associated Hilbert spaces $H(W)$ of $L^2$-martingales which have wavelet bases.


References [Enhancements On Off] (What's this?)

  • [BaM99] Lawrence W. Baggett and Kathy D. Merrill, Abstract harmonic analysis and wavelets in 𝐑ⁿ, The functional and harmonic analysis of wavelets and frames (San Antonio, TX, 1999) Contemp. Math., vol. 247, Amer. Math. Soc., Providence, RI, 1999, pp. 17–27. MR 1735967, 10.1090/conm/247/03795
  • [Bal00] Viviane Baladi, Positive transfer operators and decay of correlations, Advanced Series in Nonlinear Dynamics, vol. 16, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. MR 1793194
  • [BDP04] S. Bildea, D. Dutkay, G. Picioroaga, MRA Super-wavelets, preprint 2004.
  • [BK93] Maury Bramson and Steven Kalikow, Nonuniqueness in 𝑔-functions, Israel J. Math. 84 (1993), no. 1-2, 153–160. MR 1244665, 10.1007/BF02761697
  • [Bro] Hans Brolin, Invariant sets under iteration of rational functions, Ark. Mat. 6 (1965), 103–144 (1965). MR 0194595
  • [Dau92] I. Daubechies, Ten Lectures on Wavelets, CBMS-NSF Regional Conf. Ser. in Appl. Math., vol. 61, SIAM, Philadelphia, 1992.
  • [Doob1] J. L. Doob, The Brownian movement and stochastic equations, Ann. of Math. (2) 43 (1942), 351–369. MR 0006634
  • [Doob2] J. L. Doob, What is a martingale?, Amer. Math. Monthly 78 (1971), 451–463. MR 0283864
  • [Doob3] J. L. Doob, Classical potential theory and its probabilistic counterpart, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 262, Springer-Verlag, New York, 1984. MR 731258
  • [DJ03] D.E. Dutkay, P.E.T. Jorgensen, Wavelets on fractals, preprint, University of Iowa, 2003, http://arXiv.org/abs/math.CA/0305443, to appear in Rev. Mat. Iberoamericana.
  • [DJ04a] -, Martingales, endomorphisms, and covariant systems of operators in Hilbert space, preprint, University of Iowa, 2004, http://arXiv.org/abs/math.CA/0407330.
  • [DJ04b] -, Operators, martingales, and measures on projective limit spaces, preprint, University of Iowa, 2004, http://arxiv.org/abs/math.CA/0407517.
  • [DJ04c] -, Disintegration of projective measures, preprint, University of Iowa, 2004, http://arxiv.org/abs/math.CA/0408151.
  • [Gun00] Richard F. Gundy, Low-pass filters, martingales, and multiresolution analyses, Appl. Comput. Harmon. Anal. 9 (2000), no. 2, 204–219. MR 1777126, 10.1006/acha.2000.0320
  • [Gun04] -, Wavelets and probability, preprint, Rutgers University, material presented during the author's lecture at the workshop ``Wavelets and Applications'', Barcelona, Spain, July 1-6, 2002, http://www.imub.ub.es/wavelets/Gundy.pdf.
  • [Gun66] Richard F. Gundy, Martingale theory and pointwise convergence of certain orthogonal series, Trans. Amer. Math. Soc. 124 (1966), 228–248. MR 0204967, 10.1090/S0002-9947-1966-0204967-0
  • [Gun99] Richard F. Gundy, Two remarks concerning wavelets: Cohen’s criterion for low-pass filters and Meyer’s theorem on linear independence, The functional and harmonic analysis of wavelets and frames (San Antonio, TX, 1999) Contemp. Math., vol. 247, Amer. Math. Soc., Providence, RI, 1999, pp. 249–258. MR 1738093, 10.1090/conm/247/03805
  • [N] Edward Nelson, Topics in dynamics. I: Flows, Mathematical Notes, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1969. MR 0282379
  • [Neveu] J. Neveu, Discrete-parameter martingales, Revised edition, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975. Translated from the French by T. P. Speed; North-Holland Mathematical Library, Vol. 10. MR 0402915
  • [Rue89] David Ruelle, The thermodynamic formalism for expanding maps, Comm. Math. Phys. 125 (1989), no. 2, 239–262. MR 1016871

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 60G18, 42C40, 46G15, 42A65, 28A50, 30D05, 47D07, 37F20

Retrieve articles in all journals with MSC (2000): 60G18, 42C40, 46G15, 42A65, 28A50, 30D05, 47D07, 37F20


Additional Information

Dorin Ervin Dutkay
Affiliation: Department of Mathematics, The University of Iowa, 14 MacLean Hall, Iowa City, IA 52242-1419
Email: ddutkay@math.rutgers.edu

Palle E.T. Jorgensen
Affiliation: Department of Mathematics, The University of Iowa, 14 MacLean Hall, Iowa City, IA 52242-1419
Email: jorgen@math.uiowa.edu

DOI: https://doi.org/10.1090/S1079-6762-05-00143-5
Keywords: Measures, projective limits, transfer operator, martingale, fixed point, multiresolution, Julia set, subshift, wavelet
Received by editor(s): October 28, 2004
Published electronically: March 7, 2005
Communicated by: Boris Hasselblatt
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.